Jump to content



Photo

Statins [Bp Meds] May Affect Memory And Mood (E.g., Depression, Aggression)


  • Please log in to reply
4 replies to this topic

#1 FiveNotions

FiveNotions

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 3,686 posts
  • LocationUS, East Coast
  • why_joining:
    I want my life back!

Posted 15 July 2015 - 07:07 PM

wow, this is news to me ... I've been on statins for the last 6 years...time to have a chat with my doc ...

Why your pills may be making you angry: As statins are linked to aggression in women, the mood-altering side-effects of everyday medicines [July 2015]
http://www.dailymail...-medicines.html

Lipophilic Statin Use and Suicidal Ideation in a Sample of Adults With Mood Disorders [2014, abstract only]
http://psycnet.apa.o...=2014-33849-007
Conclusion: Conclusion: Individuals with mood disorders may be susceptible to neuropsychiatric effects of cholesterol-lowering drugs, which warrants further research.

Neuropsychiatric Adverse Events Associated with Statins: Epidemiology, Pathophysiology, Prevention and Management [2014, abstract only]
http://link.springer...0263-013-0135-1
Abstract excerpt:
Over the years, case series and data from national registries of spontaneous adverse drug reaction reports have demonstrated the occurrence of neuropsychiatric reactions associated with statin treatment. They include behavioural alterations (severe irritability, homicidal impulses, threats to others, road rage, depression and violence, paranoia, alienation, antisocial behaviour); cognitive and memory impairments; sleep disturbance (frequent awakenings, shorter sleep duration, early morning awakenings, nightmares, sleepwalking, night terrors); and sexual dysfunction (impotence and decreased libido). Studies designed to investigate specific neuropsychiatric endpoints have yielded conflicting results. Several mechanisms, mainly related to inhibition of cholesterol biosynthesis, have been proposed to explain the detrimental effects of statins on the central nervous system.

Cognitive decline and depressive symptoms in late-life [over 65] are associated with statin use: evidence from a population-based study of Sardinian old people living in their own home [2014, abstract only]
http://www.maneyonli...813Y.0000000287
Abstract excerpt:
This is an observational study and cannot, therefore, prove a causal relationship between St-y in the elderly and a higher cognitive decline, nevertheless it provides substantial indications that caution should be exercised in the provision of statins in elderly subjects to avoid accelerated memory loss.

#2 lady2882Nancy

lady2882Nancy

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 1,270 posts
  • LocationSaskatchewan, Canada
  • why_joining:
    I need help and I know I will feel better if I can offer help to others

Posted 15 July 2015 - 07:27 PM

Looks like no matter what my cholesterol is I should definitely avoid Statins in general.

 

Good to know FN and thanks for the info 


#3 FiveNotions

FiveNotions

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 3,686 posts
  • LocationUS, East Coast
  • why_joining:
    I want my life back!

Posted 15 July 2015 - 07:34 PM

I had noooo idea that there were any problems associated with statins ... the doc (why the HELL do I EVER believe ANYTHING they say ??? :angry:) told me they're "completely safe" ...
 
I want off the simvastatin after reading all this stuff ... I'm age 62, so age-related issues pertain ... crapalta screwed up my memory in addition to age, I'm prone to depression and anxiety ... etc. etc.

My cholesterol is borderline high ... the doc put me on them "as a preventative" ... I can deal with it via diet and exercise ....


#4 thismoment

thismoment

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 2,514 posts

Posted 15 July 2015 - 07:34 PM

FN

 

Thank you for this research; you do good work!

 

Statins take a big run at your liver too!


#5 FiveNotions

FiveNotions

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 3,686 posts
  • LocationUS, East Coast
  • why_joining:
    I want my life back!

Posted 15 July 2015 - 07:41 PM

Well, now that I'm "gainfully unemployed" for a bit, I need to earn my keep around here ... time to use my freshly honed research skills in service of the forum !

 

I'm now going to research acid reflux meds (omeprazole, ranitidine, etc.) to see what ugly secrets they are hiding ...





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users